vtx logo

request clinical advice

vtx logo sticky

Reply To: Phenobarbital toxicity

Homepage Forums Clinical Discussions Phenobarbital toxicity Reply To: Phenobarbital toxicity

#64380

Hello everyone.

This is an interesting case. Thanks for sharing the article Emma.

I totally agree that it sounds like removing the offending drug, in this case, is the most sensible first step. With almost all other haematological abnormalities I would say wait and see. My only thought here is the fact that it is platelets and there are none. I suppose the biggest issue is the high risk of really serious bleeding (brain and lungs). I honestly might be inclined to start immunosuppression (steroids) while we wait for a rebound after drug removal. Other options would be one-off vincristine or human intravenous immunoglobulin. I may be overreacting but I worry about the 0 platelets and the wait for them to normalise. This would be a case that you could then taper quickly.

Thoughts?

Scott 🙂